My name is Amber, I was given my official diagnosis of RRMS yesterday.
They want to start me on Rebif, and I'd like to give it a chance. If it can do the things they say it does, it might be worth at least giving it a go, right?
I looked on these forums hoping to see some positive forums about the drug and every single one is "why I quit Rebif" and all sorts of negative experiences. This is scaring me.
Is there anyone here who thinks Rebif isn't so bad? Who has had decent success with it? I'd really really love to know! Please tell me your experiences, and what the side effects were like for you with long term use if applicable... I'd love to hear.
That's great to hear... how are the side effects of the drug with long term use? How were they for you at first?paul2008 wrote:ive been on rebif for 10 years......it hasn't stopped the attacks but they are in no way as severe as they were at the start. i wouldn't stop taking it unless they come up with something else.
- Family Elder
- Posts: 176
- Joined: Fri Jun 04, 2004 2:00 pm
- Location: Canada - Ontario - South-West
Have not had any major relapses in that time.
I don't know whether or not that is due to the REBIF but I don't feel like taking any chances.
As for side effects - not much,BUT my neuro did cut me back to the 22mcg dose after my first year because I did have a great deal of fatigue (can be the disease or the drug - he felt it was more the drug).
I do find that manual injection with a slow injection rate cuts down on injection site reactions.
As far as the injections go, I gave up using the Rebiject as it felt more like a Medieval torture device. The spring action on it left nice bruises and released the medication too quickly. My husband has been doing them manually, which seems to help a lot. I've also removed my thighs from the injection rotation, as I have a lot of surface veins and was getting reflux and bleeding almost every time.
I also do a Sun./Tues./Thurs. injection schedule as well doing them in the evening before bed. I usually take 400-600mg Ibuprofen about half an hour before the injection. I did have the dreaded flu-like symptoms when my dose was titrated up, but I seem to have adjusted to it. Have the occasional fatigue the next day, but I generally feel pretty good if I'm well rested. Good luck!
weigh all of your options by reading as much as possible here and everywhere. IMO, do not let the Dr tell you what to use for meds. i saw 4 different dr's for their opinions and analysis. i ended up choosing avonex due to multiple reasons...mostly that it was once a week.
so far it's been ok. there is definitely an adjustment period that you must go thru. one dr suggested at least a 3 month trial before moving on. i think that is the key, "moving on" is always an option! if it doesn't work for you, try something different. obviously, it you have relapses while on 'the' drug then you'd probably be best to try something different also.
best of luck with your decision.
MS Lifelines, the Rebif support network, has a wonderful program that offers financial support for qualifying patients. I've been able to get my Rebif free of charge, which is a huge help. If you haven't done so, it's worth investigating.
I am on Rebif44 for 4,5 years now. I had my 1st attack in October 2006, was diagnosed in December 2006 and started Rebif in February or March 2007. I had 1 relapse in April 2007, which means after a few weeks of treatment, I had some family problems etc. and was very stressed during that time.
Since that relapse in 2007 I had no attack, I have currently no MS symptoms, my MRI looks fine. Of course it is possible that this is not due to Rebif, but I don't care, I am happy that Rebif seems to work for me.
I inject Sunday, Tuesday, Thursday before I go to sleep and I take 400mg Ibuprofen with the injection. For the first months when I started Rebif, I had to take up to 1200 mg Ibuprofen, otherwise I had these flu syptoms and fever. I have noted that the side effects are more severe when I inject in my belly, this is why I use legs and bottom only. I prefer manual injection, too, I don't like the Rebiject very much, but I have to use it to inject in my backside My skin is still okay, sometimes the injection sides get red and when I expose them to the sun, they swell a bit.
So I am happy with Rebif, but for my sister, who has MS as well, Rebif did not work. She switched to Copaxone and is now free of relapses, but has some problems wiht her skin.
To sum up, try it for some months, take ibuprofen to fight the side effects and switch, if it does not work. Good luck
- Family Elder
- Posts: 488
- Joined: Fri Feb 13, 2009 3:00 pm
- Location: Lithia (Pinecrest, Florida
Mrbarlow - the neuropathic itch is probably from the MS itself cause I get that really bad (as well as the burning tingling neuropathic pain) in my hands and legs and I'm not on the drug yet. The hands are the worst.
Bubba - I was REALLY happy to read your reply, you give those of us starting on it hope!
Sandrine - Thank you for sharing your experiences, I was happy to hear you are happy with it. (Though I don't think I could do the shots in by backside! lol .
Froggie - thanks for the tip! I live in Canada though and thanks to our wonderful healthcare my meds will be cost free... a BIG relief!
Thanks everyone who has replied so far, it is really great to hear from you all!
I take the shot M-W-F.
I get the flue each time I take my shot. I do use the Rebiject. I am fine with needles, but it seem's easier this way.
I had to play around with the time's I gave myself the shot. The MS lifeline nurse told me to do it before bed, so I would sleep off the flue.
However, for me, I don't get the flue fast, it takes awhile to simmer inside of me, then slowly it sneaks up on me.
So I take my shot at 1:00 in the afternoon, and the flue starts to slowly creep up around bed time, and during the morning hour's it is still lingering.
It is almost gone by 1:00. (so thats almost 24 hours for me).
I will be honest, for me...the flue hurts, i feel like I have 102 degree temp, and anything that just brushes up against my skin hurts. I ache everyplace and am so tired.
I don't get bad headaches, like I see some get. I also don't get nausia either. Just serious aches and feel like a high fevor, and feel yucky.
Also, as far as injection-site reaction's....for me, I can only give myself the shot in my tummy. If I give it to myself in the leg, it feel's as though I was hit with a baseball and I should have a giant bruise. (but I don't) I just get a lil red mark where the needle went in.
In my tummy, I get big red marks for a few day's where I shot up, but it dosn't hurt to touch like it does if I give it into my leg. (probably because I have more fat on my tummy then in my leg).
I weighed the pro's vs con's the other day....Rebif vs. no Rebif, and I have to say....although it stinks getting the flue, and feeling yucky 3 times a week. Cognitivly I am able to think more clearly now. I do feel lately, that I may be struggling with depression, and this is sompthing I'm going to speak with my Dr. about at my next visit. But all in all....the pro's out did the con's, so It look's like im going to be sticking with it.
A little tip * take ur Rebif shot out of the fridge atleast 1 hr before injecting, it will burn wayyyyy less, also after ur injection hold a warm cloth on the injection-site and massage it for atleast 5 min.s- that helps me from brusing and any pain at the site.
I hope this helps a bit, and I wish you the best of luck.
- Volunteer Moderator
- Posts: 5047
- Joined: Sat Nov 20, 2004 3:00 pm
- Has thanked: 1 time
- Been thanked: 6 times
Hi Angie,Angie40 wrote:July 8th of this year I started taking my Rebif injections. I am now up to the 44 mcg.
I take the shot M-W-F.
I get the flue each time I take my shot.
Thanks for sharing your experience. What are you taking to combat the side effects? Many people have found that ibuprofen helps with the side effects from interferon.